Michigan, 2010

Tornado and Hail in Michigan, July 18, 2010

July 18, 2010 · NWS DTX · 14 events in 7 counties and zones

A warm front lifted north of southeast Michigan, as a strong low tracked in from Wisconsin. A few severe thunderstorms developed, one of which produced a tornado in Huron County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$115,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A warm front lifted north of southeast Michigan, as a strong low tracked in from Wisconsin. A few severe thunderstorms developed, one of which produced a tornado in Huron County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 18, 3:29 PM EST, 56 minutes earlier.

Area forecast discussion, Jul 18, 3:29 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT SUN JUL 18 2010

.SHORT TERM...TONIGHT

SEVERE THUNDERSTORM WATCH 491 REMAINS IN EFFECT FOR ALL OF SOUTHEAST
MICHIGAN THROUGH 9 PM. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN A
LINE GENERALLY FROM GRAND RAPIDS TO NORTHWEST INDIANA AND ARE
TRACKING EAST AT ABOUT 25 MPH. HIGH INSTABILITY IS IN PLACE AHEAD OF
THIS LINE WITH ML CAPES OF 2500 J/KG...TAPERING DOWN TO ONLY AROUND
1000 J/KG ALONG THE WARM FRONT LOCATED NEAR THE I-69 CORRIDOR.
SOUTHERLY FLOW AHEAD OF THIS LINE WILL CONTINUE TO ADVECT THIS WARM
AND UNSTABLE AIR NORTHWARD ACROSS SE MICHIGAN INTO EARLY EVENING...
WITH INSTABILITY CONTINUING TO INCREASE FURTHER NORTH. MOST AREAS
ALONG AND SOUTH OF THE WARM FRONT ARE EXPECTED TO RECEIVE SHOWERS
AND THUNDERSTORMS THROUGH EARLY THIS EVENING...WHILE COVERAGE
ACROSS THE SAGINAW VALLEY/NORTHERN THUMB REMAIN A LITTLE MORE IN
QUESTION. A FEW SIGNIFICANT WIND GUSTS TO 80 MPH HAVE ALREADY BEEN
REPORTED OUT OF NORTHWEST INDIANA AND STRONG WIND GUSTS WILL
CONTINUE TO BE THE MAIN CONCERN INTO THIS EVENING. 30-40 KNOTS OF
BULK SHEER WILL BE SUFFICIENT FOR THUNDERSTORMS TO HOLD TOGETHER
AND CONTINUE TRACKING EASTWARD. WARM FRONT HAS BEEN INACTIVE TO
THIS POINT...LIKELY WITH A WEAK CAP STILL IN PLACE ALONG THE
BOUNDARY AS SHOWN ON THE 18Z DTX SOUNDING. THIS BOUNDARY STILL MAY
BECOME ACTIVE AS WE CONTINUE TO DESTABILIZE WITH SHORTWAVE ENERGY
MOVING OVERHEAD. SHEAR IS MUCH STRONGER ALONG THIS BOUNDARY
ESPECIALLY IN THE LOW LEVELS WITH 0-1KM SHEAR OF 20 KNOTS SO A
TORNADO THREAT DOES REMAIN IF ANY STORMS CAN DEVELOP IN THIS
VICINITY. HI RES MODELS INDICATE THE SOUTHERN STORMS WILL BE MORE
EFFECTIVE AT HOLDING TOGETHER AND TRACKING EASTWARD GENERALLY ALONG
AND SOUTH OF THE I-69 CORRIDOR...WHILE BEING LESS IMPRESSED WITH
ACTIVITY FURTHER NORTH.

SHOWERS AND THUNDERSTORMS WILL MOVE OFF TO THE EAST BY MIDNIGHT AS
LOW PRESSURE OVER LAKE MICHIGAN TRACKS EASTWARD. SURFACE DEWPOINTS
WILL BE SLOW TO DROP OFF EVEN AS THE WINDS SHIFT AROUND TO THE
NORTHWEST SO STRATUS MAY FILL IN AS LOW CLOUDS SCATTER OUT. WILL
CARRY MOSTLY CLOUDY SKIES AND PATCHY FOG OVERNIGHT TO ACCOUNT FOR
THIS.

&&

.LONG TERM...MONDAY THROUGH NEXT SUNDAY

WEAK HIGH PRESSURE WILL PROVIDE DRY WEATHER ACROSS SOUTHEAST
MICHIGAN ON MONDAY. WITH SOME SUN POKING THROUGH THE CLOUDS HIGH
TEMPERATURES SHOULD BE ABLE TO CLIMB INTO THE LOWER TO MIDDLE 80S.

THIS DRY WEATHER WILL BE SHORT LIVED AS THE HIGH MOVES OFF TO THE
EAST AS ANOTHER WAVE PUSHES THE WARM FRONT BACK NORTH INTO SOUTHERN
MICHIGAN MONDAY NIGHT. THE MODELS ARE ALL IN GOOD AGREEMENT IN
BRINGING A CONVECTIVE COMPLEX THROUGH THE SOUTHERN CWA LATE MONDAY
NIGHT AND INTO TUESDAY MORNING. WITH THE MODEL AGREEMENT WILL RAISE
POPS INTO THE LIKELY CATEGORY ACROSS THE SOUTH AND RAISE POPS IN
GENERAL SEVERAL PERCENTAGES ON MONDAY NIGHT WITH THE EXPECTED
THUNDERSTORM COMPLEX.

THIS MONDAY NIGHT MCS IS WHERE THE MODEL AGREEMENT ENDS AS A SERIES
OF SHORTWAVES AND WEAK HIGH PRESSURE SYSTEMS BRING PERIODS OF
THUNDERSTORMS AND DRY WEATHER FROM TUESDAY TO SATURDAY. GIVEN THE
MODEL UNCERTAINTY REGARDING TIMING...WILL GO WITH A GENERAL CHANCE
FOR SHOWERS AND THUNDERSTORMS DURING THE WEEK AS THERE IS NO
AGREEMENT ON A DRY PERIOD OF TIME GIVEN THE NUMEROUS SHORTWAVES
TRAVELING THROUGH THE GREAT LAKES DURING THIS TIME PERIOD. THE
HIGHEST CHANCES WILL BE ON TUESDAY WITH THE EXITING MCS FROM MONDAY
NIGHT AS THE ECMWF AND NAM MOVE THE SYSTEM THROUGH SLOWER WHILE THE
GFS CLEARS THINGS OUT MUCH QUICKER. WITH THE GFS BEING THE OUTLIER
WILL LEAVE THE CURRENT POPS IN PLACE OF 30 TO 50 PERCENT.

THE ONE DRY PERIOD THE MODELS AGREE UPON AT THIS POINT IS NEXT
SUNDAY AS BOTH THE GFS AND ECMWF BUILD HIGH PRESSURE INTO THE
CENTRAL GREAT LAKES WITH DRY WEATHER. GIVEN THE MODEL AGREEMENT WILL
PENCIL IN NEXT SUNDAY AS A DRY DAY IN THE VERY WET EXTENDED AT THIS
POINT IN TIME.

GIVEN MAGNITUDE OF WESTERLIES...WITH 300 MB JET AROUND 100
KTS...OVER THE AREA MUCH OF THE WEEK...WOULD EXPECT TO SEE SOME
SEVERE STORMS INTERSPERSED WITHIN THIS ACTIVITY. IN FACT...IT IS
PROBABLY MORE LIKELY THAN NOT...THAT A DECENT SEVERE WEATHER EPISODE
WILL AFFECT THE AREA AT LEAST ONE DAY DURING THE UPCOMING WEEK.

TEMPERATURES...MEANWHILE...WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL
GENERALLY TOPPING OUT IN THE MID/UPPER 80S BY DAY AND FALLING BACK
INTO THE 60S FOR NIGHTTIME LOWS. OF COURSE...ANY GIVEN DAY WILL BE
INFLUENCE HEAVILY BY ONGOING CONVECTION AND ASSOCIATED CLOUD COVER.

&&

.MARINE...

THUNDERSTORMS ARE LIKELY TONIGHT FOR ALL MARINE AREAS WITH SEVERE
WEATHER POSSIBLE FROM PORT AUSTIN SOUTHWARD. OTHER THAN THE STORMY
CONDITIONS...CONCERNS FOR MARINE INTERESTS REMAIN MINIMAL IN TERMS
OF WINDS AND WAVES DURING THE UPCOMING WEEK. AFTER A LOW PRESSURE
SYSTEM MOVES THROUGH THE CENTRAL GREAT LAKES TONIGHT...WEAK HIGH
PRESSURE IS EXPECTED TO BRING MORE FAVORABLE MARINE CONDITIONS ON
MONDAY. A SERIES OF SHORTWAVES WILL BRING SEVERAL ROUNDS OF
UNSETTLED WEATHER ACROSS THE GREAT LAKES FROM MONDAY NIGHT AND
LASTING THROUGH THE END OF THE WEEK. THE THREAT FOR SEVERE WEATHER
WILL BE PRESENT AT TIMES DURING THIS PERIOD OF UNSETTLED
WEATHER...HOWEVER THE EXACT TIMING OF ANY SEVERE WEATHER EVENTS IS
UNCERTAIN.

&&

.AVIATION...ISSUED 212 PM EDT SUN JUL 18 2010

A SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED FOR ALL OF
SOUTHEAST MICHIGAN AND THUNDERSTORMS ARE EXPECTED TO FILL IN THROUGH
LATE AFTERNOON. A WARM FRONT IS CURRENTLY LIFTING NORTH ALONG A
CLEARING LINE OF CLOUDS FROM ROUGHLY GRR TO PTK. THUNDERSTORMS ARE
EXPECTED TO FILL IN ALONG THIS BOUNDARY BETWEEN 19-21Z WHILE
ADDITIONAL THUNDERSTORMS APPROACH FROM THE WEST LATER THIS
AFTERNOON. ANY THUNDERSTORM THIS AFTERNOON HAS THE POTENTIAL TO BE
STRONG WITH WIND GUSTS TO 60 MPH AND LARGE HAIL AND WILL UPDATE
TAFS IF ANY OF THESE APPROACH THE TAF SITES...MOST LIKELY TIME
FRAME BETWEEN 20Z-01Z.

WINDS WILL SHIFT TO THE SOUTHWEST BEHIND THE THUNDERSTORMS TONIGHT
AS A LOW PRESSURE SYSTEM TRACKS TO THE EAST. AS CLOUDS SCATTER OUT
THIS EVENING...AMPLE LOW LEVEL MOISTURE WILL LEAD TO STRATUS
FORMATION OVERNIGHT WITH IFR AND POSSIBLY LIFR CONDITIONS.
CONDITIONS ARE EXPECTED TO IMPROVE BETWEEN 12-14Z ON MONDAY MORNING
AS MIXING INCREASES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...KEC
LONG TERM....KURIMSKI
MARINE.......KEC
AVIATION.....KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 18, 12:58 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
158 PM EDT SUN JUL 18 2010

MIZ047>049-053>055-060>063-068>070-075-076-082-083-191800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
158 PM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND THIS
EVENING. PLEASE SEE THE LATEST WATCH COUNTY NOTIFICATION MESSAGE
/WCNDTX/ FOR ADDITIONAL DETAILS.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY
BETWEEN 3 PM AND 9 PM...AND SOME OF THESE STORMS COULD BE SEVERE.
THE STRONGEST STORMS WILL BE CAPABLE OF HAIL GREATER THAN 1 INCH
AND DAMAGING WINDS GREATER THAN 60 MPH. TORNADO DEVELOPMENT IS
ALSO POSSIBLE. STORM MOTION WILL BE FROM THE WEST AT 40 MPH.

WEAKER THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE MORNING HOURS
AND MAINLY IN THE SAGINAW VALLEY AND NORTHERN THUMB. A LOW
PRESSURE SYSTEM WILL THEN MOVE FROM MINNESOTA EARLY TODAY THROUGH
CENTRAL LOWER MICHIGAN LATE THIS AFTERNOON AND THIS EVENING. THIS
SYSTEM WILL PULL A WARM FRONT NORTHWARD TOWARD SAGINAW BAY WITH A
COLD FRONT TRAILING THROUGH SOUTHERN LAKE MICHIGAN. DEPENDING ON
THE AMOUNT OF CLOUD COVER EARLY IN THE DAY...THESE FEATURES WILL
PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE HOTTEST
PART OF THE AFTERNOON AND EVENING. ACTIVITY IS EXPECTED TO EXIT
THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL
RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE
EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER
THE SOUTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-191800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
158 PM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND THIS
EVENING. PLEASE SEE THE LATEST WATCH COUNTY NOTIFICATION MESSAGE
/WCNDTX/ FOR ADDITIONAL DETAILS.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY
BETWEEN 3 PM AND 9 PM...AND SOME OF THESE STORMS COULD BE SEVERE.
THE STRONGEST STORMS WILL BE CAPABLE OF HAIL GREATER THAN 1 INCH
AND DAMAGING WINDS GREATER THAN 60 MPH. TORNADO DEVELOPMENT IS
ALSO POSSIBLE. STORM MOTION WILL BE FROM THE WEST AT 40 MPH.

WEAKER THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE MORNING HOURS
AND MAINLY IN THE SAGINAW VALLEY AND NORTHERN THUMB. A LOW
PRESSURE SYSTEM WILL THEN MOVE FROM MINNESOTA EARLY TODAY THROUGH
CENTRAL LOWER MICHIGAN LATE THIS AFTERNOON AND THIS EVENING. THIS
SYSTEM WILL PULL A WARM FRONT NORTHWARD TOWARD SAGINAW BAY WITH A
COLD FRONT TRAILING THROUGH SOUTHERN LAKE MICHIGAN. DEPENDING ON
THE AMOUNT OF CLOUD COVER EARLY IN THE DAY...THESE FEATURES WILL
PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE HOTTEST
PART OF THE AFTERNOON AND EVENING. ACTIVITY IS EXPECTED TO EXIT
THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL
RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE
EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER
THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED.

KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 18, 3:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT SUN JUL 18 2010

MIZ063-070-076-182200-
MACOMB-ST. CLAIR-WAYNE-
454 PM EDT SUN JUL 18 2010

...SPECIAL WEATHER STATEMENT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH
OF NEW BALTIMORE TO MOUNT CLEMENS TO 5 MILES NORTHWEST OF GROSSE
POINTE...MOVING NORTHEAST AT 25 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
DEVELOPING STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ST. CLAIR SHORES AND GROSSE POINTE BY 500 PM EDT...
  NEW BALTIMORE BY 505 PM EDT...
  ST. CLAIR BY 530 PM EDT...
  MARYSVILLE BY 535 PM EDT...
  MARINE CITY BY 545 PM EDT...
  HARSENS ISLAND BY 550 PM EDT...
  ALGONAC BY 555 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 18, 4:06 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT SUN JUL 18 2010

MIZ082-182200-
LENAWEE-
506 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 4 MILES WEST OF HUDSON...MOVING EAST
AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ADDISON BY 515 PM EDT...
  CLAYTON BY 520 PM EDT...
  ONSTED BY 530 PM EDT...
  ADRIAN BY 540 PM EDT...
  TECUMSEH AND CLINTON BY 555 PM EDT...
  BRITTON BY 600 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SEVERE THUNDERSTORM WATCH NUMBER 491 REMAINS IN EFFECT UNTIL 9 PM.

The radar

The Detroit radar (KDTX), 107 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Lenawee

When
July 18, 4:25 PM EST
Where
Lenawee County, 0.69 mi N of Addison
Measured
54 kt (62 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
41.990, -84.350

Trees and power lines were reported down.

Hail, Lenawee

When
July 18, 4:30 PM EST
Where
Lenawee County, 3.72 mi NW of Adrian
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.930, -84.090

Thunderstorm Wind, Lenawee

When
July 18, 4:30 PM EST
Where
Lenawee County, 3.77 mi NW of Adrian
Measured
53 kt (61 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.940, -84.080

Trees were uprooted.

Hail, Lenawee

When
July 18, 4:50 PM EST
Where
Lenawee County, 0.51 mi W of Tecumseh
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.000, -83.940

Thunderstorm Wind, Lenawee

When
July 18, 4:50 PM EST
Where
Lenawee County, 0.86 mi NW of Tecumseh
Measured
54 kt (62 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.010, -83.940

Multiple trees and powerlines down.

Thunderstorm Wind, Monroe

When
July 18, 5:05 PM EST
Where
Monroe County, 1.54 mi E of Azalia
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.020, -83.640

A large tree was reported blown down along with a powerline.

Thunderstorm Wind, Wayne

When
July 18, 5:50 PM EST
Where
Wayne County, 1.47 mi NNE of Sibley
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.150, -83.160

A 10 inch diameter tree was reported blown down.

Hail, Macomb

When
July 18, 6:52 PM EST
Where
Macomb County, 1.47 mi SSE of (Mtc)mt Clemens/Self
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.580, -82.820

Hail, Macomb

When
July 18, 6:52 PM EST
Where
Macomb County, 1.23 mi SW of (Mtc)mt Clemens/Self
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.590, -82.850

Thunderstorm Wind, St. Clair

When
July 18, 7:00 PM EST
Where
St. Clair County, 2.57 mi NW of Anchorville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.710, -82.710

Large tree limbs were reported blown down.

Thunderstorm Wind, Tuscola

When
July 18, 9:00 PM EST
Where
Tuscola County, 1.38 mi N of Unionville
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.670, -83.470

Multiple trees were blown down.

Tornado, Huron

When
July 18, 9:11 PM EST to 9:13 PM EST
Where
Huron County, 0.25 mi NE of Huron City to 2.09 mi ESE of Huron City
Rating
EF0
Path length
2.01 mi
Path width
75 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
44.033, -82.827

A National Weather Service Storm Survey confirmed a weak EF0 tornado hit the Lighthouse County Park in Huron County. The tornado touched down at 1011 PM about 1.5 miles northwest of the Park, and tracked over and close to Lighthouse Road. The tornado, with maximum winds of 80 mph, then continued to track southeast, moving through the County Park and exiting out into Lake Huron at 1013 PM. The total path length was estimated at 2 miles, with a maximum width of 75 yards. |Numerous trees were blown down, one of which fell onto a camper. Roof damage was also observed at one home.

Thunderstorm Wind, Tuscola

When
July 18, 9:27 PM EST
Where
Tuscola County, 3.08 mi ENE of Colwood
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.630, -83.290

Multiple trees were reported blown down.

Thunderstorm Wind, Tuscola

When
July 18, 9:35 PM EST
Where
Tuscola County, 5.12 mi NW of Cass City
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.660, -83.230

Multiple trees were reported blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2010Every state in 2010This day in weather historyThe tornado archive for Michigan, 2010Warnings in Michigan, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253218, 253213, 253220, 253215, 253221, 253223, 253225, 253216, 253217, 253231, 253226, 233578, 253228, 253230.